Flood, Keokuk
- When
- August 4, 12:00 AM CST to August 7, 2:00 PM CST
- Where
- Keokuk County, 1.71 mi SSW of Coal Creek to 2.82 mi WNW of Hedrick
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.407, -92.412
Heavy rains during the first week of August resulted in the Skunk River at Sigourney going above the moderate flood stage level of 18 feet on August 4 around 1 am CDT. 8 feet around 1 am CDT August 6.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rains during the first week of August resulted in the Skunk River at Sigourney going above the moderate flood stage level of 18 feet on August 4 around 1 am CDT. It crested around 20.8 feet around 1 am CDT August 6. It fell below the moderate flood stage level around 3 pm CDT August 7.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 3, 8:12 PM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 PM CDT TUE AUG 3 2010
.UPDATE...
THE RISK FOR A HEAVY RAIN EVENT NEARLY ON TOP OF THE EVENT FROM
LAST NIGHT HAS INCREASED AS DISCUSSED IN THE PREVIOUS AFD. THE SFC
HAS REMAINED CAPPED OVER SOUTHERN IOWA AND NORTHERN MO...AND MCS
PARAMETERS...AND AGGRESSIVE STORM DEVELOPMENT ON RADAR ARE BULLSEYED
ON WESTERN IOWA AND EASTERN NE. THIS AREA SHOULD GROW UPSCALE INTO
AN MCS...MOVING GENERALLY EAST...OR SLIGHTLY NORTH OF DUE EAST AS
SHOWN ON BOTH FORWARD AND BACKWARD PROPAGATING CORFIDI VECTORS.
CAPE SHOULD REMAIN IN EXCESS OF 2000 ALL NIGHT...WITH PWAT VALUES
AROUND 2 INCHES OR SLIGHTLY HIGHER. THE HRRR MODEL HAS BEEN
NAILING THE DEVELOPMENT THUS FAR...AND THIS BRINGS THE HEART OF
THE MCS ALONG I-80 LATER TONIGHT. SINCE THIS IS OVER SATURATED AND
URBAN AREAS...A NEW FLASH FLOOD WATCH HAS BEEN ISSUED MIDNIGHT THROUGH
1 PM CDT WEDNESDAY.
..ERVIN..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CEDAR-CLINTON-
HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LOUISA-MUSCATINE-
SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BUREAU-CARROLL-
HENRY IL-MERCER-PUTNAM-ROCK ISLAND-WHITESIDE.
MO...NONE.
&&
...ERVIN...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 919 PM CDT TUE AUG 3 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050230- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 919 PM CDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT ANOTHER ROUND OF STRONG THUNDERSTORMS WITH HEAVY RAIN AND THE THREAT OF FLASH FLOODING ARE EXPECTED LATE TONIGHT INTO WEDNESDAY MORNING. THESE STORM WILL BRING THE THREAT OF 1 TO 2 INCHES OF RAIN IN AN HOUR. WHERE THIS RAIN FALLS IN SATURATED AND URBAN AREAS...FLASH FLOODING IS LIKELY LATE TONIGHT AND WEDNESDAY MORNING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ROUGHLY WITHIN 50 MILES OF INTERSTATE 80 IN IOWA AND ILLINOIS THROUGH 1 PM WEDNESDAY. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. SOME OF THESE RIVERS MAY SEE ADDITIONAL RISES DUE TO TONIGHT AND WEDNESDAYS RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL PASS THROUGH THE AREA WEDNESDAY AFTERNOON AND EVENING...ENDING THE HEAVY RAIN THREAT AS THE FRONT PASSES. UNTIL THE FRONT PASSES THROUGH...HEAVY RAIN REMAINS A THREAT. THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA SATURDAY NIGHT THROUGH MONDAY. HEAVY RAIN AND SEVERE WEATHER IS POSSIBLE BUT IT IS TOO EARLY TO DETERMINE SPECIFICS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TONIGHT. RAINFALL REPORTS OF MORE THAN AN INCH IN A SHORT PERIOD OR FLASH FLOODING WOULD BE APPRECIATED. ERVIN
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257301.